Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Wichita, KS

April 19, 2015Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 19, 2015, 4:01 PM CDT for Cowley County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 4:01 PM CDT (21:01 UTC)
Expired
Apr 19, 2015, 4:24 PM CDT
In force
23 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cowley County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS53 KICT 192101
SVRICT
KSC035-192145-
/O.NEW.KICT.SV.W.0076.150419T2101Z-150419T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF WINFIELD...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  DEXTER AND MAPLE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3713 9700 3714 9701 3728 9690 3728 9688
      3714 9653 3700 9653 3700 9684
TIME...MOT...LOC 2100Z 309DEG 22KT 3716 9689 

HAIL...1.00IN
WIND...<50MPH
 
$$

CARUSO
2 follow-up statements
688 
WWUS53 KICT 192112
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT SUN APR 19 2015

KSC035-192145-
/O.CON.KICT.SV.W.0076.000000T0000Z-150419T2145Z/
COWLEY KS-
412 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN COWLEY COUNTY...

AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
DEXTER...OR 11 MILES SOUTHEAST OF WINFIELD...MOVING SOUTHEAST AT 20
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DEXTER AND MAPLE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3710 9697 3727 9688 3728 9688 3714 9653
      3700 9653 3700 9684
TIME...MOT...LOC 2111Z 296DEG 18KT 3715 9683 

HAIL...1.00IN
WIND...<50MPH
 
$$

CARUSO
292 
WWUS53 KICT 192124
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT SUN APR 19 2015

KSC035-192134-
/O.CAN.KICT.SV.W.0076.000000T0000Z-150419T2145Z/
COWLEY KS-
424 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3710 9697 3727 9688 3728 9688 3714 9653
      3700 9653 3700 9684
TIME...MOT...LOC 2123Z 309DEG 22KT 3710 9675 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:35 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 19, 3:35 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT SUN APR 19 2015

.SYNOPSIS...
ISSUED AT 335 PM CDT SUN APR 19 2015

SCATT6ERED SHOWERS & THUNDERSTORMS DEVELOPED OVER CENTRAL & SOUTH
CENTRAL KS EARLY THIS AFTERNOON IN THE WAKE OF A SOUTHEAST-MOVING
COLD FRONT THAT WAS ENTERING EXTREME EASTERN OK & NORTHWEST AR AT
3 PM. THE CONVECTION IS BEING TRIGGERED PRIMARILY BY SOME ELEVATED
INSTABILITY. THE NW WINDS THAT HAVE SPREAD ACROSS CENTRAL & SOUTH-
CENTRAL KS ARE STRONG WITH SUSTAINED 30-35 MPH & GUSTS FROM 40-45
MPH OCCURRING IN THESE AREAS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 335 PM CDT SUN APR 19 2015

THIS EVENING:
THE PRIMARY FORECAST IS ON SOUTHEAST KS WHERE NO DOUBT CLOSEST TO
WHERE THE SPC HAS PAINTED AN ENHANCED RISK FOR SEVERE
THUNDERSTORMS. (FROM EASTERN OK TO ACROSS ALL OF AR. A SLIGHT RISK
FOR SEVERE CONVECTION STILL CLIPS FAR SOUTH-CENTRAL & MORE SO
SOUTHEAST KS AS WAS DEPICTED YESTERDAY.) MLCAPES AREN'T NEARLY AS
HIGH AS WAS DEPICTED FOR SOUTHEAST KS ON YESTERDAY'S MODELS. THE
NAM & GFS HAD BOTH DEPICTED 2000-2500 J/KG FOR SOUTHEAST KS THIS
AFTERNOON. THIS HAD MADE SENSE AS THERE WERE INDCATIONS THAT THE
SOUTHEAST-MOVING COLD FRONT WOULD DECELLERATE AS IT APPROACHED
SOUTHEAST KS IN RESPONSE TO A SHEARING MID-UPPER WAVE THAT WAS THE
REMNANT OF A POWERFUL MID-UPPER CYCLONE THAT HAD MOVED EAST FROM
COLORADO. POTENTIAL FOR STRONG THUNDERSTORMS WITH NICKEL-SIZED
HAIL & 40-50 MPH WINDS STILL EXISTS ACROSS SOUTHEAST KS EARLY THIS
EVENING. ALL RAINFALL SHOULD END BY 8-9PM AS MUCH COOLER AIR
SPREADS THESE AREAS.

TONIGHT:
THERE WAS SOME CONCERN THAT FROST MAY DEVELLOP IN RUSSELL & BARTON
COUNTIES EARLY MON MORNING BUT CHECKED THE SWING ON ISSUING A
FROST ADVISORY AS NORTHWEST 10-15 MPH WINDS SHOULD INHIBIT FROST
DEVELOPMENT.

TUE-WED:
CHANCES FOR LIGHT RAIN & PERHAPS A COUPLE ISOLATED THUNDERSTORMS
STILL EXISTS FROM LATE TUE NIGHT (FOR MOST AREAS) TO PRIMARILY
SOUTH-CENTRAL & SOUTHEAST KS ON WED AS A WEAK MID-LEVEL SHORTWAVE
CROSSES KS. THE WEAK MID-LEVEL PERTURBATION WILL PUSH A COLD FRONT
SE ON WED...WITH THE BOUNDARY TAKING ON A WEST-EAST ORIENTATION
AS THE MID-LEVEL PERTURBATION SCOOTS E ACROSS THE MID-MS VALLEY.
THE PATTERN IS FEEBLE SO ANY THUNDERSTORM THAT DEVELOPS SHOULD
BEHAVE ITSELF.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 335 PM CDT SUN APR 19 2015

THUNDERSTORM POTENTIAL SHOULD INCREASE GREATLY FRI AFTERNOON AS A
POTENT MID-UPPER DECK WAVE CROSSES AZ/NM FRI EVENING. ALTHOUGH THE
CHARACTER SHEARS SLIGHTLY AS MOVES EAST ACROSS KS & OK A FEW OF
THE THUNDERSTORMS MAY BE QUITE STRONG.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1259 PM CDT SUN APR 19 2015

UPPER LOW PRESSURE AREA THAT HAS PLAGUED THE AREA FOR THE LAST FEW
DAYS IS MAKING SLOW PROGRESS ALONG THE KS/OK BORDER AT THIS TIME.
SCATTERED SHOWERS AND SOME MVFR CIGS ARE LOCATED TO THE NW OF THIS
LOW...FROM JUST NW OF KHUT TO KSLN.  EXPECT THIS BAND OF SHOWERS AND
MVFR CIGS TO CONTINUE TO PROGRESS SOUTHEAST THIS AFTERNOON...
AFFECTING INITIALLY THE KRSL/KSLN TAFS...BUT THINK KHUT AND KICT
WILL DROP TO MVFR CIGS IN THE NEXT COUPLE OF HOURS.

FURTHER TO THE EAST OF THE LOW...COULD SEE SOME TSRA REDEVELOPMENT
OVER SE KS...WHICH MAY IMPACT THE KCNU TAF. SO WILL KEEP A VCTS
MENTION IN THIS LOCATION FOR A FEW HOURS.  THINK THIS TSRA CHANCE
WILL BE SHORT LIVED AS UNSTABLE AIRMASS AND STORMS SHIFTS EAST OF
THE AREA EARLY THIS EVENING.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 335 PM CDT SUN APR 19 2015

THE GRASSLAND FIRE DANGER SHOULD BEGIN TO INCREASE MON AFTERNOON
AS WINDS BACK TO A W/NW COMPONENT FROM 10-15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    37  65  42  68 /  10   0   0  20
HUTCHINSON      36  64  40  68 /  10   0   0  20
NEWTON          36  63  40  66 /  10   0   0  20
ELDORADO        38  65  41  67 /  10   0   0  20
WINFIELD-KWLD   37  66  43  68 /  10   0   0  20
RUSSELL         33  63  38  69 /  10   0   0  10
GREAT BEND      33  63  38  69 /  10   0  10  10
SALINA          36  65  38  68 /  10   0   0  20
MCPHERSON       36  63  39  67 /  10   0   0  20
COFFEYVILLE     41  65  42  66 /  20   0   0  20
CHANUTE         40  65  40  66 /  20   0   0  20
IOLA            40  64  40  66 /  20   0   0  20
PARSONS-KPPF    40  65  41  66 /  20   0   0  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 19, 11:41 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1141 AM CDT SUN APR 19 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201645-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1141 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AGAIN DEVELOP AND PERSIST ACROSS SOUTHEAST
KANSAS THIS AFTERNOON. SOME STORMS OVER SOUTHEAST KANSAS EARLY
THIS AFTERNOON COULD BE STRONG OR POSSIBLY SEVERE. THE BEST
CHANCE FOR SEVERE STORMS WILL BE SOUTHEAST OF A SEDAN TO
INDEPENDENCE LINE. THE MORE INTENSE STORMS COULD PRODUCE HAIL UP
TO GOLFBALL SIZE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GRASSLAND FIRE DANGER WILL REACH VERY HIGH MONDAY AFTERNOON IN
CENTRAL KANSAS MAINLY NORTH IF INTERSTATE 70. OUTDOOR BURNING IS
NOT RECOMMENDED.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS
FROM WEDNESDAY THROUGH SATURDAY. AT THIS TIME THESE STORMS ARE NOT
EXPECTED TO BE STRONG OR SEVERE...HOWEVER CONTINUE TO MONITOR AS
THE PERIOD NEARS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

JMBW/KETCHAM

In the hours before

Special weather statement, Apr 19, 2:35 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT SUN APR 19 2015

KSZ091-192000-
HARPER KS-
235 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 10 MILES
  SOUTHEAST OF ANTHONY...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BLUFF CITY.

LAT...LON 3718 9795 3716 9780 3700 9780 3700 9806
TIME...MOT...LOC 1933Z 306DEG 26KT 3702 9795

CARUSO
Special weather statement, Apr 19, 2:41 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT SUN APR 19 2015

KSZ083-092-192015-
SEDGWICK KS-SUMNER KS-
241 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 315 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER CLEARWATER...MOVING SOUTHEAST
  AT 20 MPH. A SECOND STRONG STORM WAS LOCATED 4 MILES SOUTHWEST OF
  CONWAY SPRINGS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CLEARWATER...CONWAY SPRINGS...MAYFIELD...MILAN AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3734 9775 3755 9748 3748 9726 3717 9762
TIME...MOT...LOC 1938Z 308DEG 11KT 3749 9749

CARUSO
Special weather statement, Apr 19, 3:03 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT SUN APR 19 2015

KSZ069-083-092-093-192045-
SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS-
303 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BELLE PLAINE...MOVING
  SOUTHEAST AT 30 MPH. OTHER STRONG STORMS WERE LOCATED 3 MILES WEST
  OF WELLINGTON...AND NEAR DERBY.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...WELLINGTON...MULVANE...ROSE HILL...
  DOUGLASS...BELLE PLAINE...OXFORD...UDALL...SOUTH HAVEN...MCCONNELL
  AIR FORCE BASE...ROCK...MAYFIELD...RIVERDALE...PERTH AND WELLINGTON
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3729 9765 3767 9721 3739 9686 3702 9736
TIME...MOT...LOC 1959Z 312DEG 26KT 3738 9736

CARUSO
Special weather statement, Apr 19, 3:35 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT SUN APR 19 2015

KSZ069-092-093-192100-
SUMNER KS-BUTLER KS-COWLEY KS-
335 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR WINFIELD...MOVING SOUTHEAST AT
  25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...DOUGLASS...OXFORD...UDALL...BURDEN...
  ATLANTA...GEUDA SPRINGS...ROCK...CAMBRIDGE...WINFIELD CITY LAKE AND
  STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3717 9741 3759 9699 3744 9676 3733 9664
      3700 9719 3700 9727
TIME...MOT...LOC 2032Z 309DEG 22KT 3726 9705

CARUSO
Special weather statement, Apr 19, 3:43 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT SUN APR 19 2015

KSZ069-093-094-192130-
ELK KS-BUTLER KS-COWLEY KS-
343 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER LATHAM...OR 12 MILES SOUTHEAST
  OF LEON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOWARD...GRENOLA AND LATHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3753 9671 3768 9660 3764 9653 3761 9652
      3761 9646 3750 9624 3730 9644 3730 9650
TIME...MOT...LOC 2040Z 309DEG 22KT 3757 9662

CARUSO
Special weather statement, Apr 19, 3:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT SUN APR 19 2015

KSZ071-192130-
WOODSON KS-
351 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL WOODSON COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 430 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF GRIDLEY...OR 9
  MILES NORTHWEST OF YATES CENTER...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER AND NEOSHO FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3776 9574 3788 9596 3796 9596 3804 9591
      3804 9552 3803 9552
TIME...MOT...LOC 2049Z 309DEG 22KT 3797 9588

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:02 PM CDTSpecial Weather StatementICTSedgwick28 min
Apr 18, 7:06 PM CDTSevere Thunderstorm WarningICTSedgwick24 min
Apr 18, 7:21 PM CDTSpecial Weather StatementICTHarper24 min
Apr 18, 7:28 PM CDTSevere Thunderstorm WarningICTSumner47 min
Apr 18, 7:31 PM CDTSevere Thunderstorm WarningICTHarper44 min
Apr 18, 8:11 PM CDTSevere Thunderstorm WarningICTSumner49 min
Apr 18, 8:59 PM CDTSevere Thunderstorm WarningICTCowley, Sumner46 min
Apr 18, 9:07 PM CDTAreal Flood WarningICTSumner5 hr
Apr 18, 9:30 PM CDTSpecial Weather StatementICTHarper30 min
Apr 18, 9:37 PM CDTSevere Thunderstorm WarningICTButler, Cowley38 min
Apr 18, 10:09 PM CDTSpecial Weather StatementICTSumner36 min
Apr 18, 10:14 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood14 min
Apr 19, 1:48 PM CDTSpecial Weather StatementICTKingman42 min
Apr 19, 2:35 PM CDTSpecial Weather StatementICTHarper25 min
Apr 19, 2:41 PM CDTSpecial Weather StatementICTSumner34 min
Apr 19, 3:03 PM CDTSpecial Weather StatementICTSumner42 min
Apr 19, 3:35 PM CDTSpecial Weather StatementICTCowley25 min
Apr 19, 3:43 PM CDTSpecial Weather StatementICTElk47 min
Apr 19, 3:51 PM CDTSpecial Weather StatementICTWoodson39 min
Apr 19, 4:14 PM CDTSpecial Weather StatementICTWoodson46 min
Apr 19, 4:36 PM CDTSpecial Weather StatementICTElk39 min
Apr 19, 6:00 PM CDTSpecial Weather StatementICTLabette45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.